MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

W. L. GORE & ASSOCIATES, INC. GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number VSWVH1006
Medical Device Problem Codes Fracture (1260); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Unspecified Hepatic or Biliary Problem (4493)
Date of Event 11/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the gore® viabil® biliary endoprosthesis instructions for use (ifu), this product is not intended for removability and is considered a permanent implant.Specifically, removal of the stent may be impeded by tissue/tumor ingrowth if the stent has transmural drainage holes.In addition, if the stent were placed through a previously placed open cell bare metal stent, removal may be impeded by the structure of the open cell bare metal stent.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore by conmed ((b)(6)) that during an unknown procedure using the gore® viabil® short wire biliary endoprosthesis, the stent broke into pieces and all pieces were eventually removed.The device is not available for return.There is no indication of patient impact.It was further reported this case was a planned removal.The device was placed in the common bile duct on (b)(6), 2023.There was no out of the ordinary manipulation of the endoscope or catheter during the removal.A duodenoscope was used and the initial attempt was with a snare, which is when the stent fractured.Multiple attempts with the snare and raptor grasper were made.The device was discarded after the case.

Brand Name
GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18440598
Report Number3003910212-2024-01535
Device Sequence Number7566814
Product Code FGE
UDI-Device Identifier00733132638796
UDI-Public00733132638796
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K170740
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Catalogue NumberVSWVH1006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Initial Report FDA Received Date01/03/2024
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age19 YR
Patient SexFemale
Patient Weight72 KG